How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Root Canal Doctor Your Own Question
Root Canal Doctor
Root Canal Doctor, Dentist (DDS or equivalent)
Category: Dental
Satisfied Customers: 1348
Experience:  Endodontist (DDS,MS)-49 years of practice, Endodontics Professor at Loyola University School of Dentistry, Air Force Veteran
76222449
Type Your Dental Question Here...
Root Canal Doctor is online now
A new question is answered every 9 seconds

Swallowed a doxycycline - it is stuck and dissolving slowly

Customer Question

swallowed a doxycycline - it is stuck and dissolving slowly in my throat. Painful. What can I do?
Submitted: 1 year ago.
Category: Dental
Expert:  Root Canal Doctor replied 1 year ago.

I would like to get a positive rating from you so if you are not completely satisfied with my answers please let me know. Thanks! Hi, Doxycycline is known to become stuck in the throat temporarily and when it does it causes an inflammation of the esophagus because it will cause an acidic response that irritates and burns the lining wall. It is this burn like feeling that is painful and makes it feel the medication is still stuck in your throat. It normally heals on its own in a few days. You can however try an acid suppressant like Pepcid or Zantac which may help with the discomfort. Eat only softer foods for now and if by Monday or Tuesday you are still in pain you would need to call your physician for a look see. Hope this helps!

Expert:  Root Canal Doctor replied 1 year ago.
Hi, just following up to see if you are doing better??
Thanks.